Thunderstorm Wind, Escambia
- When
- November 30, 6:09 AM CST to 6:11 AM CST
- Where
- Escambia County, 1 mi NNW of Gonzalez
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.593, -87.306
High winds damaged a carport awning.
A very warm and moist airmass developed ahead of a strong cold front. Thunderstorms developed ahead of the front and produced damaging winds across the Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A very warm and moist airmass developed ahead of a strong cold front. Thunderstorms developed ahead of the front and produced damaging winds across the Florida panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 30, 4:18 AM CST, 1 hour 51 minutes earlier.
Area Forecast Discussion
National Weather Service Mobile AL
418 AM CST Wed Nov 30 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Thursday)
Issued at 216 AM CST Wed Nov 30 2022
By 6 am/12Z, a line of active convection is anticipated to be
along the I-65 corridor which progresses fairly quickly eastward,
exiting the area by about 9 am/15Z with a cold front following
shortly behind. Severe storm development is possible with the line
of storms and also with leading discrete convection. Dry
conditions follow in the wake of the front through Thursday as
much drier air flows into the area and a large surface ridge
builds into the eastern states. Highs today will occur early this
morning and range from the mid to upper 60s well inland to the
lower 70s closer to the coast, then temperatures drop off through
the day in the wake of the cold front. Lows tonight range from the
lower to mid 30s well inland to around 40 at the immediate coast.
Highs on Thursday range from the mid to upper 50s well inland to
the lower 60s closer to the coast. A high risk of rip currents is
in effect through this evening, then a low risk follows for
Thursday. /29
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 216 AM CST Wed Nov 30 2022
A fairly zonal flow prevails over the area as a broad upper ridge
will be in place over the Gulf, and a vigorous upper trof
advances from the western states to across the northern/central
Plains. A deep surface low develops in response to the upper trof
and brings a cold front across the Plains to near the lower/mid
Mississippi River valley by late Friday night. A large surface
ridge over the eastern states meanwhile moves off to the east,
though leaves a surface ridge in place over the extreme
southeastern states. Dry deep layer air over the area Thursday
night stages a comeback during the period, with precipitable water
values increasing to around 1.5 inches generally along and west
of I-65 with values down to 1.3 inches further to the east.
Despite the fairly significant improvement in deep layer moisture,
the approaching front looks to still be sufficiently to the west
to stay with a dry forecast through the period. Lows Thursday
night range from 35 to 40 well inland to the upper 40s at the
immediate coast. Highs on Friday range from the mid 60s well
inland to around 70 near the coast. Lows Friday night typically
range from the 50s inland to around 60 closer to the coast and
over extreme southeast Mississippi. A low risk of rip currents
Thursday night will be followed by a moderate risk for Friday and
Friday night. /29
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 216 AM CST Wed Nov 30 2022
A cold front located near the lower/mid Mississippi River valley
at the beginning of the period moves slowly southward through much
of the area through Saturday night. The frontal boundary generally
meanders over the area on Sunday before lifting off to the north
on Monday. Have gone with slight chance to chance pops for much
of the area for Saturday and Saturday night, though have kept dry
conditions near the coast for now. Slight chance pops continue
well inland on Sunday, then dry conditions prevailing on Monday.
Slight chance to chance pops return to nearly the entire area on
Tuesday as another cold front approaches from the west. /29
&&
.MARINE...
Issued at 216 AM CST Wed Nov 30 2022
A cold front approaching from the north moves through the marine
area today with a moderate to strong northerly flow following in
the wake of the front. A small craft advisory is in effect for
much of the marine area beginning at noon today through Thursday
morning. A moderate to strong easterly flow develops Thursday
afternoon into Thursday night which gradually evolves into a light
to moderate southeasterly flow by Saturday. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 38 62 45 71 60 77 61 / 70 0 0 0 0 0 20 20
Pensacola 76 42 64 49 71 62 77 63 / 100 0 0 0 0 0 10 10
Destin 78 46 65 53 71 63 77 65 / 100 0 0 0 0 0 10 10
Evergreen 70 33 61 37 68 52 75 57 / 80 0 0 0 0 0 20 20
Waynesboro 66 33 56 36 66 55 74 56 / 20 0 0 0 0 10 30 30
Camden 68 33 56 37 65 52 73 54 / 40 0 0 0 0 0 30 30
Crestview 74 38 61 42 69 54 76 59 / 100 0 0 0 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST this morning for ALZ051>055-261-262.
High Rip Current Risk through this evening for ALZ265-266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
MS...Flood Watch until 7 AM CST this morning for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
GMZ630.
Small Craft Advisory from noon today to 9 AM CST Thursday for
GMZ631-632.
Small Craft Advisory from noon today to noon CST Thursday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TORNADO FRUITDALE 31.34N 88.41W
11/30/2022 WASHINGTON AL EMERGENCY MNGR
DEBRIS SIGNATURE NOTED ON RADAR. EMERGENCY
MANAGEMENT PRELIMINARILY REPORTS MAJOR
DAMAGE IN THE FRUITDALE COMMUNITY. TIME
ESTIMATED FROM RADAR.
&&
21/CLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TORNADO 7 SSW STATE LINE 31.34N 88.51W
11/30/2022 GREENE MS EMERGENCY MNGR
DAMAGE TO TREES ALONG HIGHWAY 57 TO THE
SOUTH OF JOHNSON CREEK BAPTIST CHURCH.
&&
JLHSpecial Weather Statement
National Weather Service Mobile AL
546 AM CST Wed Nov 30 2022
ALZ059-060-FLZ203-205-301245-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
546 AM CST Wed Nov 30 2022
...Strong thunderstorms will impact portions of southeastern
Escambia, Covington, northern Okaloosa and northeastern Santa Rosa
Counties through 645 AM CST...
At 546 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles north of Opp
to near Riverview. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, Opp, Florala, Laurel Hill, Lockhart and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 600 AM CST for south central
Alabama. A Tornado Watch also remains in effect until 1100 AM CST for
south central Alabama...and northwestern Florida.
&&
LAT...LON 3099 8639 3077 8639 3105 8715 3122 8677
3119 8676 3118 8672 3119 8672 3119 8670
3125 8670 3144 8625 3144 8619 3100 8619
TIME...MOT...LOC 1146Z 288DEG 22KT 3138 8622 3106 8701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
604 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM TORNADO 1 NNE FRUITDALE 31.35N 88.41W
11/30/2022 WASHINGTON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG WITH
STRUCTURAL DAMAGE.
&&
JLHThe Mobile radar (KMOB), 90 km away, was scanning. The volume nearest the first event began at 12:09 UTC.
3 thunderstorm wind. Local standard time, as filed.
High winds damaged a carport awning.
High winds downed trees and powerlines on Munson Highway.
High winds downed a tree on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1067110, 1067111, 1067288.